Evidence map›Paper›PMID 33573662›Full record

ArticleJournal of medical case reports2021

A 23-year-old man with acute lung injury after using a tetrahydrocannabinol-containing vaping device: a case report.

Anthony Lucero, Niklas Eriksson, Carli Nichta, Kimberly Sokol

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of medical case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.5field-weighted citation impact, top 35% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Anthony LuceroDepartment of Emergency Medicine, Kaweah Delta Medical Center, 400 West Mineral King Avenue, Visalia, CA, 93291, USA. anthony.lucero@vituity.com.
Niklas ErikssonDepartment of Emergency Medicine, Kaweah Delta Medical Center, 400 West Mineral King Avenue, Visalia, CA, 93291, USA.
Carli NichtaDepartment of Emergency Medicine, Kaweah Delta Medical Center, 400 West Mineral King Avenue, Visalia, CA, 93291, USA.
Kimberly SokolDepartment of Emergency Medicine, Kaweah Delta Medical Center, 400 West Mineral King Avenue, Visalia, CA, 93291, USA.
Kaweah Delta Health Care District · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundVaping-associated lung injury is a newly emerging disease process with the potential for serious health implications and high mortality, even despite the lack of underlying lung disease. We present a case of a young, otherwise healthy patient with tetrahydrocannabinol vaping-associated lung injury. CASE PRESENTATION: A 23-year-old Caucasian man with a past history of tetrahydrocannabinol vaping and benzodiazepine and methamphetamine abuse presented to the emergency department of our institution with a complaint of "feeling malnourished" over the past 5 days, along with associated fevers, cough, and vomiting. His past medical, surgical, family, and social histories were significant only for the recent use of marijuana vaping pens. Upon initial presentation, the patient appeared to be in significant respiratory distress. A computed tomographic scan of his chest demonstrated diffuse central predominant interstitial opacities, and he was admitted to the medical intensive care unit, where he was eventually intubated for hypoxic respiratory failure. No other cause of his respiratory failure was found, and it was ultimately believed that the patient had sustained a vaping-associated lung injury.

conclusionTetrahydrocannabinol-containing vaping-associated lung injury is still poorly understood overall and is currently being investigated by the Centers for Disease Control and Prevention. In the meantime, physicians should consider vaping to be a public health emergency. We summarize the appropriate history, physical examination, appropriate workup, and therapies that physicians should be aware of in order to appropriately manage and treat patients presenting with suspected vaping-associated lung injury.

Indexed as

Acute Lung InjuryElectronic Nicotine Delivery SystemsRespiratory InsufficiencyVapingAdultDronabinolHumansMaleYoung AdultDronabinolCase reportLung injuryVALIVaping

Identifiers

PMID33573662
PMCPMC7876532
OpenAlexW3128771132

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.